News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Horrible Hives/Rash - Recurring


 psmallfry - Fri Nov 06, 2009 12:39 pm

I am looking for someone to try to help me out. My fiancee has a rash/hives that he gets around every time this year for at least the past 4 years. For a little background, he doesn't have very good skin, he has to put lotion on every day or else he gets really itchy. He easily gets a horrible rash on his feet when they get wet when working in the rain.
As for this rash/hives, on both of his elbows he has hives (HUGE ones) that have spread to his lower arms, has a rash on his stomach under his belly button, on both feet and some on his legs. He went to Urgent Care 5 days ago and they gave him Prednisone, which has not helped at all. He has been taking Benadryl constantly also, but that doesn't seem to be helping either. We had some Silver Sulphamide lotion left over from last year and he tried that, but no luck.
He can barely stand the itching (he wants to rip his skin off) and he says it feels like something is crawling under his skin. He doesn't have health insurance so he's afraid to keep going to the doctor if they won't do anything for him.
Any help you can give me would be wonderful... anything we could bring to our doctors, ideas, etc... would be great.

Thank you for your time.
 Dr.M.jagesh kamath - Mon Nov 09, 2009 12:07 pm

User avatar Hello,Chronic urticaria is a condition which could be frustating experience both for the patient as well as the doctor.We know that this is caused by liberation of a chemical called histamine by mast cells.The inciting factors could be food,medications,intestinal worms,food additives,stress,and general medical disorders like auto immune disorders.Despite many tests a causative factor may never be found.The sobering fact is that most overcome the problem as years pass by.Antihistaminics are the core therapy and higher doses may be recommended by a dermatologist.Newer antihistaminics are less sedative and more acceptible.Steroids are indicated rarely and are not routinely used.Hope this information is useful.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here